Alert archive / Virginia / Flash Flood Warnings in 2018

Flash Flood Warning 74, NWS Blacksburg, VA

August 31, 2018Carroll County, Grayson County, City of Galax, Virginia

NWS Blacksburg, VA issued this flash flood warning at Aug 31, 2018, 3:32 AM EDT for Carroll County, Grayson County, City of Galax, Virginia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 31, 2018, 3:32 AM EDT (07:32 UTC)
Expired
Aug 31, 2018, 9:30 AM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
Unknown

Counties Carroll County, VA, City of Galax, VA, Grayson County, VA

The radar

The Roanoke radar (KFCX), 69 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2018-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2630 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2018-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2630 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1396 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

212 
WGUS51 KRNK 310732
FFWRNK
VAC035-077-640-311330-
/O.NEW.KRNK.FF.W.0074.180831T0732Z-180831T1330Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
332 AM EDT FRI AUG 31 2018

The National Weather Service in BLACKSBURG has issued a

* Flash Flood Warning for...
  A Dam Failure in...
  Southwestern Carroll County in southwestern Virginia...
  The City of Galax in southwestern Virginia...
  Southeastern Grayson County in southwestern Virginia...

* Until 930 AM EDT Friday

* At 330 AM EDT, local emergency management continued to report that 
  an unnamed earthen dam north of Pipers Gap Road in Galax remained 
  under threat of failing. As of 330 AM, the dam has NOT failed, but 
  is still in danger of doing so. On-scene officials are taking 
  mitigation actions to reduce the lake level which the dam impounds 
  and lessen impact if the dam were to completely fail. These 
  actions are estimated to continue through Friday morning. At the 
  request of Carroll County emergency management, the Flash Flood 
  Warning for imminent failure of the dam has been extended.

Flood waters from a failure would move down the stream below the dam 
and will reach Wards Mill Branch and then flow into Chesnut Creek. 

If the dam were to fail the water depth just below the dam could be 
up to about 15 feet or more deep but would attenuate in depth 
downstream. As the water enters Wards Mill Branch and then Chesnut 
Creek, flood depths would be considerably lower but exactly how much 
is unknown at this time.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

For your safety, please stay away from this area. 

&&

LAT...LON 3668 8084 3661 8085 3658 8095 3665 8096
      3667 8095 3675 8096 3676 8095 3670 8088

$$

PM
1 follow-up statement
894 
WGUS71 KRNK 311326
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
926 AM EDT FRI AUG 31 2018

VAC035-077-640-311332-
/O.EXP.KRNK.FF.W.0074.000000T0000Z-180831T1330Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL VA-CITY OF GALAX VA-GRAYSON VA-
926 AM EDT FRI AUG 31 2018

...THE FLASH FLOOD WARNING FOR A DAM FAILURE WILL EXPIRE AT 930 AM 
EDT FOR SOUTHWESTERN CARROLL AND SOUTHEASTERN GRAYSON COUNTIES AND 
THE CITY OF GALAX...

The Flash Flood Warning has been replaced by a Civil Emergency 
Message. See WBCCEMRNK for details.

LAT...LON 3668 8084 3661 8085 3658 8095 3665 8096
      3667 8095 3675 8096 3676 8095 3670 8088

$$

PC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 10:50 PM EDT, 4 hours 42 minutes earlier.

Area forecast discussion, Aug 30, 10:50 PM EDT, 4 hours 42 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
1050 PM EDT Thu Aug 30 2018

.SYNOPSIS...
A cold front is forecast to weaken as it approaches the Mid-
Atlantic Region this afternoon and Friday, with little or no
change in airmass expected for our region. Convergence along the
front will aid in the development of scattered showers to
numerous showers and thunderstorms. For the Labor Day weekend,
the front will dissipate as high pressure along the southeast
Atlantic Coast dominates the weather pattern going into the
first full week of September.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 1050 PM EDT Thursday...

Earlier numerous thunderstorms that brought sporadic instances
of severe weather and torrential rains are now progressing east
into southern Halifax and eastern Caswell Counties. Fortunately
this activity will likely only linger another hour or less from
this writing. May again need to watch areas in the NC Piedmont
and into Wilkes/Yadkin Counties, as extensive outflow has
sparked convection over the Triad and into Alexander County.
Guidance indicates this may drift northward between now and 06z.
Air mass still is unstable but to a lesser degree with
increases in convective inhibition given onset of nigthfall.
Possibility for heavier rains in these but suspect that severe
threat is long over. See the LSR summary for a record of
reported flooding, hail and wind damage reports received.

In terms of changes to the grids, decided to cool areas down
along and west of the Blue Ridge about 3-5 degrees through 3 AM
as timing of rain led to little recovery in temperatures. As
most areas got wet today - again, some of the
torrential/excessive variety - and with light/nil wind speeds,
this is a potential breeding ground for at least patchy fog
across a large portion of the forecast area. In fact Lewisburg
already has some mist as does Reidsville. Wouldn't discount idea
that some fog may be dense at times but difficult to pinpoint
where at this point. Best chance may be in the west where skies
may be clearer. Will not hoist any headlines for fog attm but
I've added patchy/areas of fog to the zone forecast. Finally,
adjusted PoPs using a high- res model blend giving more weight
to the 18z 3-km NAM which handled ongoing convective evolution
the best, if off by a couple hrs. Though some threat for storms
still exists across the northern Piedmont of NC, most areas dry.

As of 230 PM EDT Thursday...

A wavy cold front which was stretched from Boston MA to
Richmond VA, west to Charleston WV and south to Nashville TN
this afternoon will move very little this afternoon and will
likely wash-out prior to reaching our forecast area this
evening. It will however, result in higher chances for
measurable rainfall this afternoon into this evening as it will
provide a boundary for scattered to numerous showers and
thunderstorms, especially for areas closer to the front (north
of HWY 460). Greatest potential through this evening appears to
be from West Virginia into north-central Virginia where strong
heating will lead to MUCAPE of around 2000-2500 J/Kg. Lee trough
east of the mountains will bisect the front over northern and
central VA, and this is where greatest convergence and pooling
of higher theta-e airmass will also occur. Winds aloft remain
weak, but with strong surface heating and inverted-V
environmental profiles, cold pool from developing storms may
allow for storm clusters and better organization.

Both SPC and WPC have mesoscale discussions out for the area.
Due to lack of jet support aloft, storms this afternoon will be
disorganized and lack the potential for becoming severe, but can
not rule out an isolated strong pulse storm with very warm
temperatures and high dew points. WPC concern is with PWAT
values being above normal and weak flow aloft that slow moving
storms may produce flash flooding. Given that we have been very
dry the last several days and creeks and streams are running
low, it will take very high rainfall rates of 4-6 inches per
hour or training of storms to produce any hydro problems. For
now, we will handle weather threat with short fused advisories
or warnings and do not plan to issue any watches (severe or
flooding).

For tonight, loss of daytime heating will bring demise to
shower/storm activity with debris cloudiness limiting fog
formation. Pending progression of any storm activity during the
day, there may be a wind shift from thunderstorm outflow,
favoring some sort of northerly component overnight, but light.
The 850 mb winds maintain a westerly component, so other than
potential rain cooled air, no change in airmass will take
place... thus yielding another muggy night with high elevated
dewpoints.

Models display a surface reflection along the washed-out
boundary/lee trough late in the afternoon, which will generate
another round of scattered to numerous showers. Areas that did
not see many storms this afternoon should see activity tomorrow
afternoon. Lingering outflow boundary could also play a role in
the weather tomorrow. Similar temperatures are expected tomorrow
with upper 80s to lower 90s again for areas along and east of
the Blue Ridge and 80s in the mountains and mountain valleys.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 145 PM EDT Thursday...

During this portion of the forecast, an upper level high
centered off the coast of the Carolinas will make gradual
progression westward. This pattern will be conducive to an
airmass that has temperatures averaging ten degrees above normal
and high dew points. Diurnal showers and storms are expected,
given the moisture rich atmosphere and the fact that the
strongest part of the capping inversion will still be east of
the area for most of this time period. The showers and storms
will be slow movers, thus the potentiall for locally heavy rain
will be in play as well. The best coverage is expected to be
over the mountains where the influence of orographic and
differential heating effects will add a little weak low level
convergence to the mix.

During the overnight hours, late night and early morning patchy
fog is expected, especially in the mountain and river valleys.

Forecast confidence in the above part of the forecast is high.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 1130 AM EDT Thursday...

During this portion of the forecast, our region will remain
locked within a strong summer-like pattern. A broad upper high
will be positioned almost overhead, diverting the jet-stream
well to our west and north. The persistent high will mean a
continuation of temperatures averaging about ten degrees above
normal with humidity levels on the sticky side.

Shower and thunderstorm potential will be limited to primarily
diurnal activity, with the best coverage across the mountains
where there will be the extra weak lifting mechanism the result
of orographical influences and differential heating.

Thursday may prove a bit more questionable. The operational
06Z/2am GFS hints at a cold front trying to break down the upper
ridge and approach the area on this day, thus ramping up
precipitation chances notably, especially in the west. It's
European and Canadian counterparts are not as agressive with
this feature, and keep the area locked under the dominate upper
ridge.

Forecast confidence during this portion of the forecast is
moderate to high, with Thursday being the biggest question mark
for the reasons listed.

&&

.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
As of 140 PM EDT Thursday...

Medium confidence in forecast trends this period.

Showers and thunderstorms are on the decline across the
mountains with MVFR visibilities improving to VFR sometime after
10pm. Instabilities still quiet high east of the Blue Ridge to
carry showers and thunderstorms through at least midnight at LYH
and DAN. If any clearing occurs overnight, fog could be an
issue, however models are keeping debris clouds over the area
through the morning.

Extended Discussion...

For Friday, the area will see a repeat round of showers and
storms as a cold front moves into the area from the Ohio Valley.
This front is expected to dissipate over the area this weekend
as high pressure remains anchored along the southeast Atlantic
Coast. The general idea is this will be a more active period of
the forecast with greater opportunity for variable/gusty winds,
and areas of sub-VFR conditions. Once the front dissipates we
will return to a more typical pattern with any
shower/thundershower threats tied to the diurnal cycle, peak
heating part of the day, and cloud-buildups initiating over the
higher terrain.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...RCS
NEAR TERM...AL/RCS
SHORT TERM...DS
LONG TERM...DS
AVIATION...RCS
Hazardous weather outlook, Aug 30, 3:16 PM EDT, 12 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
316 PM EDT Thu Aug 30 2018

NCZ001>006-018>020-VAZ007-009-010-012-015-016-032-043-044-058-311930-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Wythe-Grayson-Carroll-Patrick-Henry-
Pittsylvania-Halifax-
316 PM EDT Thu Aug 30 2018

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, south central Virginia and southwest
Virginia.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ011-013-014-017>020-022>024-033>035-045>047-059-WVZ042>044-507-
508-311930-
Giles-Pulaski-Montgomery-Floyd-Craig-Alleghany VA-Bath-Roanoke-
Botetourt-Rockbridge-Franklin-Bedford-Amherst-Campbell-Appomattox-
Buckingham-Charlotte-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
316 PM EDT Thu Aug 30 2018

This Hazardous Weather Outlook is for central Virginia, south
central Virginia, southwest Virginia, west central Virginia and
southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Numerous showers with scattered thunderstorms this afternoon. The
severe threat is limited, with the probability of anything severe
within 25 miles of a point to be less than 15 percent. Greatest
thunderstorm coverage is expected between 300 PM and 1000 PM. Severe
threat, albeit marginal, would be from a damaging wind gust. High
rainfall rates with slow moving storms may also produce localized
flash flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Aug 30, 10:25 PM EDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
1025 PM EDT THU AUG 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     TSTM WND DMG     2 N HAYS                36.27N 81.11W
08/30/2018                   WILKES             NC   911 CALL CENTER

            TREE DOWN ON TRAPHILL RD. TIME RADAR ESTIMATED.

0555 PM     TSTM WND DMG     2 NNE HAYS              36.27N 81.10W
08/30/2018                   WILKES             NC   FIRE DEPT/RESCUE

            TREE DOWN ON MAPLE GROVE CHURCH ROAD. TIME ESTIMATED BY
            RADAR.

0617 PM     FLASH FLOOD      1 E PRINCETON           37.37N 81.08W
08/30/2018                   MERCER             WV   911 CALL CENTER

            HIGH WATER COVERING KIRK ST IN PRINCETON.

0617 PM     FLASH FLOOD      SSE PRINCETON           37.36N 81.10W
08/30/2018                   MERCER             WV   911 CALL CENTER

            MERCER COUNTY DISPATCH REPORTED STAFFORD ROAD IN
            PRINCETON FLOODED. FIRE DEPT HAD ROAD CLOSURE SIGNS
            POSTED FOR THE FLOODED ROAD.

0618 PM     TSTM WND DMG     6 SW RONDA              36.17N 81.03W
08/30/2018                   WILKES             NC   911 CALL CENTER

            TREE DOWN ON ANTIOCH CHURCH RD. TIME RADAR ESTIMATED

0630 PM     FLASH FLOOD      5 ESE BLACKSBURG        37.19N 80.33W
08/30/2018                   MONTGOMERY         VA   911 CALL CENTER

            NORTH FORK RD CLOSED DUE TO WATER FLOWING OVER IT. ALSO
            SEVERAL REPORTS OF ROADS CLOSED ON AND AROUND VA TECH
            CAMPUS DUE TO HIGH WATER, BUT LIKELY MINOR FLOODING.

0729 PM     TSTM WND DMG     2 SSW CENTENARY         37.67N 78.54W
08/30/2018                   BUCKINGHAM         VA   911 CALL CENTER

            ONE TREE DOWN ON WELL WATER ROAD.

0731 PM     TSTM WND DMG     3 N CENTENARY           37.75N 78.51W
08/30/2018                   BUCKINGHAM         VA   911 CALL CENTER

            ONE TREE DOWN ON WHITE ROCK ROAD.

0753 PM     TSTM WND DMG     3 ESE PENHOOK           36.97N 79.59W
08/30/2018                   PITTSYLVANIA       VA   FIRE DEPT/RESCUE

            TREE DOWN ON SMITH MOUNTAIN RD NEAR GRETNA RD

0755 PM     TSTM WND DMG     4 ESE PENHOOK           36.96N 79.57W
08/30/2018                   PITTSYLVANIA       VA   FIRE DEPT/RESCUE

            TWO TREES DOWN ON ROCKCREEK RD NEAR GRETNA RD

&&

WHP
Local storm report, Aug 30, 10:31 PM EDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1031 PM EDT THU AUG 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     TSTM WND DMG     2 WSW BLACKSBURG        37.22N 80.45W
08/30/2018                   MONTGOMERY         VA   NWS EMPLOYEE

            LARGE BRANCH DOWNED ABOUT THE SIZE OF A WRIST ON HETHER
            DRIVE IN BLACKSBURG. TIME RADAR ESTIMATED.

&&

LOCONTO
Special weather statement, Aug 30, 11:05 PM EDT, 4 hours 27 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1105 PM EDT THU AUG 30 2018

NCZ019-020-310345-
Yadkin-Wilkes-
1105 PM EDT THU AUG 30 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WILKES AND
SOUTHWESTERN YADKIN COUNTIES...

Until 1145 PM EDT.

At 1104 PM EDT, a strong thunderstorm was located near Moravian
Falls, moving northeast at 15 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
North Wilkesboro...
Wilkesboro...
Ronda...
Windy Gap...
and Buck Shoals.

Heavy rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3613 8123 3628 8091 3605 8076 3606 8098
      3604 8105 3603 8106 3603 8110 3604 8111
      3604 8114 3603 8116
TIME...MOT...LOC 0304Z 240DEG 12KT 3605 8108

MBS
Special weather statement, Aug 30, 11:24 PM EDT, 4 hours 8 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1124 PM EDT THU AUG 30 2018

NCZ005-006-310400-
Rockingham-Caswell-
1124 PM EDT THU AUG 30 2018

...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ROCKINGHAM AND
CASWELL COUNTIES...

Until midnight EDT.

At 1123 PM EDT, strong thunderstorms extended from Lawsonville to 6
miles north of Elon College to 7 miles south of Graham. Movement was
east at 25 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Reidsville...
Yanceyville...
Bethel...
Providence...
and Jericho.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3625 7965 3641 7968 3654 7923 3654 7921
      3637 7914 3624 7915 3625 7953 3624 7953
TIME...MOT...LOC 0323Z 250DEG 21KT 3639 7956 3618 7952 3596 7942

MBS
Special weather statement, Aug 30, 11:31 PM EDT, 4 hours 1 minute before
Special Weather Statement
National Weather Service BLACKSBURG VA
1131 PM EDT THU AUG 30 2018

NCZ003-020-310345-
Yadkin-Surry-
1131 PM EDT THU AUG 30 2018

...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN SURRY AND
NORTHWESTERN YADKIN COUNTIES...

Until 1145 PM EDT.

At 1131 PM EDT, strong thunderstorms extended from Ararat to
Pleasant Hill. The storms are nearly stationary.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Mount Airy...
Elkin...
Fairview...
Jonesville...
and Dobson.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3622 8088 3632 8087 3652 8053 3637 8045
      3614 8082
TIME...MOT...LOC 0331Z 212DEG 1KT 3641 8055 3626 8088

MBS
Special weather statement, Aug 31, 1:53 AM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
153 AM EDT FRI AUG 31 2018

NCZ005-006-310630-
Rockingham-Caswell-
153 AM EDT FRI AUG 31 2018

...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ROCKINGHAM AND
CASWELL COUNTIES...

Until 230 AM EDT.

At 152 AM EDT, strong thunderstorms extend from near Bethany to
Lawsonville. Movement was east at 20 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Reidsville...
Wentworth...
Yanceyville...
Bethel...
and Providence.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3625 7974 3640 7987 3654 7935 3624 7918
TIME...MOT...LOC 0552Z 251DEG 19KT 3636 7982 3639 7958

MBS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 8:13 PM EDTSpecial Weather StatementRNKPittsylvania32 min
Aug 30, 8:25 PM EDTSpecial Weather StatementRNKCharlotte50 min
Aug 30, 8:30 PM EDTSpecial Weather StatementRNKCampbell15 min
Aug 30, 8:31 PM EDTSpecial Weather StatementRNKCity of Martinsville14 min
Aug 30, 8:48 PM EDTSpecial Weather StatementRNKAppomattox, Campbell, Pittsylvania, City of Danville27 min
Aug 30, 8:52 PM EDTSpecial Weather StatementRNKCharlotte23 min
Aug 30, 9:13 PM EDTSpecial Weather StatementRNKHalifax47 min
Aug 30, 9:19 PM EDTSpecial Weather StatementRNKCity of Danville41 min
Aug 30, 9:34 PM EDTAreal Flood AdvisoryRNKCharlotte, Halifax2 hr
Aug 31, 2:10 PM EDTSpecial Weather StatementRNKFloyd65 min
Aug 31, 2:44 PM EDTAreal Flood AdvisoryRNKCarroll, Grayson, Wythe, City of Galax2 hr
Aug 31, 2:50 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, Wythe, City of Galax43 min
Aug 31, 3:02 PM EDTSpecial Weather StatementRNKTazewell58 min
Aug 31, 3:30 PM EDTAreal Flood AdvisoryRNKTazewell2 hr
Aug 31, 3:50 PM EDTSpecial Weather StatementRNKFloyd, City of Radford55 min
Aug 31, 3:59 PM EDTSpecial Weather StatementRNKFloyd61 min
Aug 31, 4:17 PM EDTSpecial Weather StatementRNKGiles, Pulaski58 min
Aug 31, 5:06 PM EDTSpecial Weather StatementRNKCraig54 min
Aug 31, 5:27 PM EDTSpecial Weather StatementRNKCity of Galax63 min
Aug 31, 5:38 PM EDTSpecial Weather StatementRNKCity of Galax67 min

Nearby

Flash Flood Warnings in Virginia, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.